MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC
Model Number RAO600C
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that the lens did not come out of the injector correctly and once in the eye it was determined that the optic was cracked.The lens was explanted and exchanged during the original surgery session without further incident and without harm or injury to the patient."iol replacement or extraction" is listed in the "adverse events" section of the rayone ifu.The device was discarded by the healthcare facility.The rayone preloaded iol injection system use risk analysis identifies forcing a blocked injector and inadequate lubrication as possible causes of "lens optic damage".Additionally, inadequate amount of viscoelastic; inadequate quality of viscoelastic; haptic trapped by plunger override due to fast motion; user opens closed flaps and closes again before use; plunger advanced too quickly, insertion of viscoelastic through nozzle leading to inadequate amount of viscoelastic; user removed injector from tray prior to inserting viscoelastic, causing lens to be improperly placed in cartridge; user removed injector from tray prior to closing cartridge, resulting in cartridge not being clipped properly; optic edge trapped/ damaged on closure of cartridge, sharp edge instruments and dehydration of the lens prior to implantation are identified as possible causes of "trapped/torn lens haptic/optic during insertion".Our review of production records for the rayone aspheric rao600c batch 054241550 showed that all manufacturing and quality checks were conducted with successful results.A review of vigilance data confirms that this is an isolated event.No other incidents, of any type, have been received against the rayone aspheric rao600c batch 054241550.There is insufficient evidence and information available to determine the cause of the lens optic damage following implantation into the eye.
 
Event or Problem Description
On (b)(6) 2024, rayner received notification from a us healthcare facility of an event that occurred during use of a rayone aspheric rao600c.The event description provided states that the lens did not come out of the injector correctly and once it had been implanted the optic was found to have a crack in it necessitating explantation and exchange.

Brand Name
RAYONE ASPHERIC
Common Device Name
RAYONE ASPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key20830431
Report Number3012304651-2024-00317
Device Sequence Number8638578
Product Code HQL
UDI-Device Identifier05029867692246
UDI-Public05029867692246
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
PO60011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2026
Device Model NumberRAO600C
Device Catalogue NumberRAO600C
Device Lot Number054241550
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Initial Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown